Does Regular Use Of Oxycodone Cause Ed?

Question

Asked by Katie

Does Regular Use Of Oxycodone Cause Ed?

My husband had back surgery after a year of pain and has been on oxycodone for several months. He also seems to have no interest in resuming sexual relations. Could the regular use of oxycodone cause ED?

Answer

Hi Katie,

Regular use of Oxycodone, or any pain medication can certainly have an adverse affect on a man or woman. Whether it can cause sexual disfunction is determined by what else that person has going on in their lives. Could be a combination of things including the medication. If this medication has been prescribed by the doctor, then the good aspects outweigh the risks. You can read about Percocet (a commonly prescribed combination of Oxycodone and acetaminophen) here. Oxycontin is the controlled release prescription of Oxycodone. You can read about Oxycontin here.

While the Oxycodone can make having sex difficult because of the effects of a narcotic on erections, you said your husband has no interest which might indicate something else. Perhaps you and your husband should have a consult with his doctor to rule out any other issues.

Remember, online sites are great resources for information to be able to ask all the right questions when it's time to see your doctor, but they can not take the place of your doctor's sound medical advice.

Take care and stay in touch! Let us know how you are doing!

Vicki M